Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 23, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 19, 2017, 4:29 PM EDT for Capitol Planning Region, Connecticut; Franklin County, Hampden County, Hampshire County, Massachusetts. It was in force for 61 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2017, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 19, 2017, 5:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Capitol Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 115 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:00 PM EDT | TSTM WND DMG | Middlefield, MA | TREE DOWN BLOCKING RIVER ROAD AND MIDDLE ROAD |
| Jun 19, 5:10 PM EDT | TSTM WND DMG | Granby, CT | TREE BRANCH DOWN PARTIALLY BLOCKING ROUTE 20 NEAR THYE HARTLAND LINE |
| Jun 19, 5:10 PM EDT | TSTM WND DMG | Westfield, MA | LARGE TREE AND WIRES DOWN ON EAST MOUNTAIN ROAD BLOCKING ROAD |
| Jun 19, 5:15 PM EDT | TSTM WND DMG | Easthampton, MA | TREE DOWN ON HOUSE AND FENCE ON WILLSTON AVENUE |
| Jun 19, 5:17 PM EDT | TSTM WND DMG | Granby, CT | TREE DOWN ON LOOMIS ROAD PARTIALLY BLOCKING ROAD |
| Jun 19, 5:25 PM EDT | TSTM WND DMG | Holyoke, MA | TREE DOWN ON CANAL STREET PARTIALLY BLOCKING ROAD |
| Jun 19, 5:25 PM EDT | TSTM WND DMG | West Springfield, MA | NEPTUNE AVENUE TREE DOWN ON WIRES AND LARGE LIMB DOWN ON PROSPECT AVENUE AND QUARRY ROAD |
| Jun 19, 5:26 PM EDT | TSTM WND DMG | Agawam, MA | LARGE LIMB DOWN ON ROWLEY AND RANDALL STREET BLOCKING ROAD |
| Jun 19, 5:28 PM EDT | TSTM WND DMG | Agawam, MA | TREE DOWN ON WIRES ON THALIA DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 11:13 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
405
WUUS51 KBOX 192029
SVRBOX
CTC003-MAC011-013-015-192130-
/O.NEW.KBOX.SV.W.0023.170619T2029Z-170619T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Taunton MA
429 PM EDT MON JUN 19 2017
The National Weather Service in Taunton has issued a
* Severe Thunderstorm Warning for...
Northern Hartford County in northern Connecticut...
Hampshire County in western Massachusetts...
Franklin County in western Massachusetts...
Hampden County in western Massachusetts...
* Until 530 PM EDT
* At 429 PM EDT, severe thunderstorms were located along a line
extending from near Lenox to near Norfolk to near Litchfield,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Springfield, West Hartford, Bristol, Chicopee, Enfield, Westfield,
Holyoke, Amherst, Windsor, Northampton, Agawam, West Springfield,
Farmington, Greenfield, Orange, Deerfield, Simsbury, Ludlow,
Bloomfield and Avon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4238 7307 4239 7301 4263 7295 4270 7295
4274 7302 4272 7228 4251 7224 4235 7232
4230 7225 4231 7224 4206 7235 4204 7251
4196 7250 4165 7298 4180 7301 4181 7295
4197 7289 4197 7303 4208 7307 4227 7300
TIME...MOT...LOC 2029Z 218DEG 58KT 4240 7327 4204 7316 4174 7329
HAIL...0.75IN
WIND...60MPH
$$
DUNTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:18 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 19, 4:18 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
418 PM EDT Mon Jun 19 2017
.SYNOPSIS...
A warm and very humid day will bring the potential for scattered
severe thunderstorms and localized flash flooding this afternoon and
evening across interior southern New England ahead of a cold front.
This front will move offshore Tuesday. Another weak front moves
across Southern New England Wednesday. High pressure then
builds over the region later Wednesday and Thursday with
seasonable temperatures and lower humidity. Warmer temperatures
return late in the week as the high moves off to the east.
Another cold front crosses from the west over the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
415 pm update...
* Severe Weather/Localized Flash Flood Threat continues within
southern New England between 2 and 10 pm this evening with the
greatest risk across the interior
*/ Severe Weather Potential:
Showers and thunderstorms ahead of an approaching cold front
continue to develop and evolve late this afternoon. At 3 pm, the
cold front extended from BTV southwest to near BGM, and on into
eastern PA. Scattered showers and thunderstorms have traversed thru
western MA/CT, with additional convection approaching from the
west.
The main threat for severe will continue to be across interior
southern New England, with the greatest concern Worcester County and
west in MA, and across northern CT. Despite weak mid level lapse
rates, high temps in the 80s coupled with dewpoints in the upper 60s
to the lower 70s are allowing for MLCapes of 1000-2000 J/KG across
the interior.
The strongest synoptic scale forcing does not look to arrive until
early this evening, with a low level jet of 40-50 kts coupled with
deep moisture and moderate instability. This should allow for a
continuation of scattered showers and thunderstorms within southern
New England into the evening hours.
The potential exists for severe weather through 10 pm this evening.
The main threat will be damaging wind gusts, but hail can not be
ruled out with strongest storms. Given high dewpoints/low LCLs along
with 0 to 1 km helicity of 100 to 250 units, a tornado is certainly
possible. Whether or not this occurs will depend on timing and many
mesoscale processes, but will have to be watched. A few strong
storms may survive through Central MA, but weak mid level lapse
rates should limit severe weather across eastern MA and RI. Main
activity may not even reach the I-95 corridor until late evening or
even after midnight.
*/ Flash Flood Threat...
The other primary concern will be the potential for localized flash
flooding. Precipitable water is around 2 inches ahead of the cold
front and extending into southern New England. Surface dew points
are in the upper 60s to low 70s. In addition, upper level winds
parallel to the front will bring the potential for training showers
and thunderstorms, hence enhancing the potential for localized heavy
rainfall resulting in localized flash flooding. Rainfall rates could
exceed 2 inches in an hour. Will continue to need to monitor
the Hartford/Springfield corridor for the potential for urban
flash flooding this evening.
Severe thunderstorm threat should come to an end mid to late
evening, although sufficient instability lingers to warrant
continued chance for some thunderstorms past midnight. Cold front
will gradually work its way eastward tonight, likely only crossing
part-way thru southern New England prior to daybreak. Models
indicating front should cross east of I-91. Drier air will be
working into the area behind the front.
*/ Fog along south coast...
There has been some lingering fog this afternoon in the vicinity of
the Cape and Islands, and south coastal RI. Still some locales with
visibility around 3/4 mile. Should see a bit more improvement this
afternoon, but then fog should re-materialize this evening. Could
have localized visibility down to 1/2 or 1/4 mile at times
overnight in that area.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Cold front pushes east of southern New England during the day. Much
drier air works its way into the region. Low chance for scattered to
isolated showers eastern MA/RI, mainly in the morning. However a cap
around 10-15 kft accompanied by drier air aloft will limit the
vertical extent of any convection. Breezy with W/SW wind gusts 20-25
mph.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Big Picture...
A mainly zonal pattern over the Northern USA through the week. A
shortwave within this flow moves across New England during midweek
and off to the east Thursday. Closed low ejects from the Gulf of
Alaska through Canada by midweek and swings a shortwave axis through
New England toward Saturday. Another shortwave approaches from the
west on Monday.
Contour heights are near normal midweek, and then climb above normal
late week and the weekend. Expect temperatures near normal midweek
and above normal by the weekend.
Model mass fields show agreement through Thursday, with the ECMWF
and GFS in general agreement through Friday. Increasing differences,
especially regarding timing of weather features, and resulting
decreasing confidence after Friday.
Details...
Tuesday night-Wednesday...Moderate-High confidence.
RH fields and cross sections show some lingering shallow moisture
Tuesday night. We will be in the right entrance region of the upper
jet, which will provide upper venting, but with little to work on we
will expect patchy clouds and no pops.
Upper trough and its cold pool move overhead Wednesday. The surface
reflection will provide some low level convergence, while the cold
air aloft will combine with daytime heating to destabilize the
airmass. Moisture remains limited but concentrated near the top
of the mixed layer. Lifted Index shows negative values while
Totals show mid to upper 40s and a couple of patches around 50.
We will show low-end chance pops for showers/tstms. Any showers
may linger into the evening but then diminish. Mixing to 775 mb
with temperatures supporting sfc temps in the lower 80s.
Thursday...Moderate-High confidence.
High pressure builds over the region. Expect dry weather with temps
aloft supporting upper 70s and lower 80s.
Friday...Moderate confidence.
Diverging mass fields depicted by the various models, but all agree
on surface low pressure passing across Northern Quebec. This puts
our area in the warm sector with dew points back in the 60s. Upper
jet is over or north of the St Lawrence Valley and rather far off
for dynamic support. But consensus model sfc pressure and thickness
fields show a lee trough along the coastal plain with cold front
trailing in the Eastern Great Lakes. Lifted Index is negative and
Totals are in the upper 40s. With this pattern we expect showers
with scattered thunder, especially Friday afternoon/evening. The
actual cold frontal passage looks like either later Friday night or
early Saturday.
Saturday through Monday...Low confidence.
Model mass fields continue to diverge, but consensus suggests the
cold front moving offshore early Saturday with an end to
precipitation and slight lessening of the dew points to near 60 by
Saturday evening and into the 50s Sunday and Monday. Weak high
pressure surface and aloft should bring dry weather Saturday night
and Sunday. Of concern are signs of shortwaves in the flow that
might cross New England Sunday night and Monday. These would support
a chance of showers as they pass. We will show chance pops for
showers much of the area Sunday night which lift out to the
northeast Monday.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday/...
This evening and Tonight...Moderate confidence.
This evening (thru 02Z), SCT SHRA/TSRA especially across W MA
and CT. TSRA likely to be strong to severe with RA/+RA and
accompanying MVFR/IFR vsbys. Activity slow to push east, will
likely not reach eastern MA/RI until 0-3z.
Overall a mix of MVFR and VFR conditions prevailing, with MVFR to
IFR conditions anticipated with any +RA/TSRA. Exception is periods
of IFR/LIFR conditions along the south coast in fog and in any +RA /
TSRA.
After 02Z, cigs/vsbys deteriorating to low MVFR/IFR except potential
for LIFR along south coastal MA and within RI. Scattered showers and
isolated Thunderstorms linger into the overnight.
Tuesday...Moderate Confidence.
IFR cigs/vsbys in low clouds and fog to start, improving to
MVFR/low VFR during the morning and then VFR for the afternoon.
Exception is along south coastal MA/RI, where IFR conditions
thru the morning should gradually improve to VFR in the
afternoon.
KBOS Terminal...Moderate confidence. VFR with potential for MVFR/IFR
cigs/vsbys in low clouds and scattered TSRA after 23Z and into the
evening. Tonight anticipating MVFR/IFR conditions in low clouds and
patchy fog, improving to VFR by midday Tue.
KBDL Terminal...Moderate confidence. TSRA in vicinity and then
crossing thru BDL thru around 02Z. Mainly VFR, with potential
for MVFR/IFR in any TSRA/+SHRA. Then conditions deteriorating to
IFR after midnight in low clouds and fog. Improving to VFR Tue
am.
Outlook /Tuesday Night through Saturday/...
Tuesday night through Thursday...Moderate-High confidence.
VFR. Developing daytime cumulus clouds Wednesday with scattered or
widely scattered showers/thunder. One of these showers may briefly
lower vsbys to MVFR levels. Southwest wind Tuesday night/Wednesday
gusting to 20 knots...turning from the west late Wednesday and
becoming variable Thursday. Patches of IFR in fog are possible each
night, especially on the South Coast.
Friday... Moderate confidence.
Cold front to our northwest with warm humid air in place over our
area. Scattered showers/tstms possible, especially in the
afternoon/evening. Generally VFR, but with brief MVFR/IFR in
afternoon/evening showers/tstms. Southwest winds gusting to 20
knots.
Saturday... Low confidence.
Conditions improving to VFR as the cold front moves offshore.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday/...
Today and tonight...High confidence.
Strong low level jet will result in S/SW wind gusts of 20 to 30
knots into tonight. Persistent S/SW flow will build seas to between
5 and 8 feet across our open waters. Small craft headlines remain
posted for all waters.
The other big concern for mariners will be areas of fog, which will
be locally dense at times across our S waters. Scattered
thunderstorms are possible across the waters late this evening,
diminishing to showers Tuesday morning.
Tuesday...Moderate confidence.
Overall SW winds around 10 to 15 kts with gusts 20 to 25 kts, with
strongest winds during the day. Seas 4-7 ft linger thru the day on
the outer coastal waters. SCA headlines posted for outer coastal
waters as well as RI/BI Sounds on Tuesday.
Outlook /Tuesday Night through Saturday/...
Tuesday night and Wednesday...Moderate-High confidence.
Winds from the southwest with gusts reaching 25 knots on the Cape
and Islands waters Wednesday. Winds shift from the west late
Wednesday as a weak cold front moves through. Possible shower or
thunderstorm with the front as it moves through. Seas 5 to 6 feet on
the outer waters and on RI and Block Island Sounds.
Thursday...Moderate-High confidence.
Winds diminish and become shifting as high pressure moves overhead.
Seas 4 feet or less.
Friday-Saturday...Low-moderate confidence.
Cold front in the St Lawrence Valley sweeps southeast, crossing the
waters Friday night or Saturday morning. Areas of poor visibility
in fog Friday, then locally poor in scattered showers/thunderstorms
Friday evening/night as the cold front moves through.
Non-thunderstorm winds will gust from the southwest 20-25 knots
Friday afternoon and night ahead of the front, then less than 20
knots from the west-northwest Saturday. Seas less than 5 feet both
days.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 4 AM EDT Tuesday for CTZ002-003.
MA...Flash Flood Watch until 4 AM EDT Tuesday for MAZ002>004-
008>012-026.
RI...None.
MARINE...Small Craft Advisory until 8 AM EDT Tuesday for ANZ231>234-251.
Small Craft Advisory until 2 AM EDT Tuesday for ANZ230-236.
Small Craft Advisory until 5 PM EDT Tuesday for ANZ235-237-250-
254>256.
&&
SYNOPSIS...WTB/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...WTB
AVIATION...WTB/NMB
MARINE...WTB/NMBHazardous weather outlook, Jun 19, 4:05 PM EDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 405 PM EDT Mon Jun 19 2017 CTZ002-003-MAZ002>004-008>012-202015- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Northern Worcester MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- 405 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT TUESDAY... ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ005>007-013>024-RIZ001>008-202015- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 405 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Tonight. Thunderstorms this evening and tonight may produce strong wind gusts. An isolated damaging gust is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CTZ004-202015- Windham CT- 405 PM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ026-202015- Northern Middlesex MA- 405 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT TUESDAY... This Hazardous Weather Outlook is for eastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Scattered severe thunderstorms along with potential for localized flash flooding are possible across interior Massachusetts and portions of northern Connecticut this evening and early tonight. The main time of concern is through 10 pm. The primary risk with any severe thunderstorm will be damaging wind gusts with hail a secondary concern. In addition...an isolated tornado is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-202015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 405 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. There is a low risk for a few strong thunderstorms with gusty winds tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jun 19, 2:47 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
247 PM EDT MON JUN 19 2017
MAZ002-191930-
Western Franklin MA-
247 PM EDT MON JUN 19 2017
...Strong Thunderstorm in northwestern Franklin County...
At 247 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cheshire, or near North Adams, moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Monroe, Colrain, Charlemont, Heath, Rowe, Hawley and Hoosac Tunnel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4273 7267 4257 7297 4266 7295 4267 7296
4266 7298 4267 7300 4270 7295 4270 7302
4274 7302
TIME...MOT...LOC 1847Z 230DEG 51KT 4260 7316
DUNTENLocal storm report, Jun 19, 2:55 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
255 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG CHARLEMONT 42.63N 72.88W
06/19/2017 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES ROUTE 8A NORTH
&&
WSLocal storm report, Jun 19, 2:59 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
259 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
06/19/2017 FRANKLIN MA AMATEUR RADIO
TREE DOWN WITH A POWER OUTAGE IN AREA OF ROUTE 112
&&
WSLocal storm report, Jun 19, 3:13 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HEATH 42.67N 72.83W
06/19/2017 FRANKLIN MA AMATEUR RADIO
POWER LINES DOWN ON WEST BRANCH ROAD AT ROUTE 8A NORTH
&&
WSLocal storm report, Jun 19, 3:37 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
337 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
06/19/2017 FRANKLIN MA AMATEUR RADIO
TWO TREES DOWN... ONE WITH WIRES DOWN BLOCKING HOOSAC
ROAD
&&
WSSpecial weather statement, Jun 19, 4:19 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
419 PM EDT MON JUN 19 2017
CTZ002-MAZ008>011-192100-
Hartford CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
419 PM EDT MON JUN 19 2017
...Strong Thunderstorm in northwestern Hartford...Hampshire...
southern Franklin and Hampden Counties...
At 418 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Housatonic to Norfolk to near New Preston.
Movement was northeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will accompany these
storms.
Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Amherst, Windsor,
Northampton, Agawam, West Springfield, Simsbury, Ludlow, Bloomfield,
Avon, South Hadley, Easthampton, Longmeadow, Suffield, East
Longmeadow and Belchertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4215 7307 4215 7303 4227 7300 4238 7307
4239 7301 4254 7297 4254 7288 4249 7287
4245 7270 4241 7270 4242 7240 4237 7237
4188 7260 4175 7301 4179 7302 4181 7295
4197 7289 4197 7303 4204 7301 4207 7306
TIME...MOT...LOC 2018Z 239DEG 47KT 4224 7336 4201 7320 4174 7334
DUNTENThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:01 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 119 min |
| Jun 19, 4:31 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 3 hr |
| Jun 19, 5:28 PM EDT | Special Weather Statement | BOX | 47 min | |
| Jun 19, 5:36 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 37 min |
| Jun 19, 6:16 PM EDT | Special Weather Statement | BOX | 44 min | |
| Jun 19, 1:23 PM EDT | Special Weather Statement | BOX | Franklin | 52 min |
| Jun 19, 1:43 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 52 min |
| Jun 19, 2:02 PM EDT | Special Weather Statement | BOX | Franklin | 43 min |
| Jun 19, 2:23 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 52 min |
| Jun 19, 2:47 PM EDT | Special Weather Statement | BOX | Franklin | 43 min |
| Jun 19, 4:19 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 41 min |
| Jun 19, 6:00 PM EDT | Special Weather Statement | BOX | Worcester | 30 min |
| Jun 19, 7:11 PM EDT | Special Weather Statement | BOX | Middlesex | 49 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2017Severe Thunderstorm Warnings in Connecticut, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.